MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802153
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower-than-expected vitros sodium (na+) result was obtained from a single level of non-vitros biorad lot 56740 control using vitros na+ slide lot 4234-1120-5575 on a vitros 350 chemistry system.Biorad multiqual lot 56740 level 3 result of 141.0 mmol/l versus the expected result of 162.2 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros na+ result was obtained from a non-patient quality control fluid.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros sodium (na+) result was obtained from a single level of non-vitros biorad lot 56740 control using vitros na+ slide lot 4234-1120-5575 on a vitros 350 chemistry system.The assignable cause of the lower than expected biorad level 1 control results was an instrument related performance issue.The results of a diagnostic within-run precision test performed by the customer used to assess instrument performance were outside of acceptable guidelines, indicating the vitros 350 chemistry system was not performing as intended.An ortho field engineer (fe) repeated the vitros na+ precision testing, along with a vitros potassium (k+) precision test prior to performing any service actions and both were within ortho acceptable guidelines.However, as imprecision can be intermittent, the ortho fe suspected the electrolyte reference fluid (erf) pump was the source of the imprecision observed by the customer and performed the service actions of replacing the erf and adjusted the erf metering and reservoir alignment.Post service diagnostic vitros na+ and k+ within-run precision testing was within ortho acceptance guidelines, indicating the vitros 350 chemistry system was returned to intended performance.

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19575361
Report Number1319681-2024-00036
Device Sequence Number18273981
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Initial Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown